View Full Version : I'm tired of the secondary effects of the prednisone.
So I know that being so bloated comes with the prednisone but is there anything I can do to go back to my normal shape faster now that i'm on low doses of prednisone?
I'm currently taking 20 mg every 24 hours.
I've been like this for 7 months now and sometimes I'm okay with it. I have to say that now that i'm starting to look more like myself i'm happier but I would really like to be myself again. Does anyone else feel this way?
07-17-2010, 04:44 PM
I'm relatively new to the "game", and I wasn't on high-dose very long, so the only thing really that bothers me (especially if I'm not careful) is my blood sugar levels. In line with that, I try to keep my carbs vs. protiens more toward the protien side, and *attempt* to get some exercise... It's definitely easier for me to pack on the pounds the last year or so, what between the use of steroids, my physically slowing down because of the lupus, and the insulin resistance increasing naturally as one gets older...
07-18-2010, 05:55 AM
yep i know exactly how you feel, after being hospitalised at the end of last year i have had a varied dosages of presidonse starting at 100mg for about 2 months, now at the moment im back down to 12.5mg which my rheumtologist is happy about, but its still not quiet there just yet he wants it to be down to at least 5mg.
I hate the bloated feeling and becasue of the high dosages ive put on on lot of weight becasue of it, not exactly the best motivator when you've just had a baby. but really the only thing you can do to make yourself feel better about the presidonse as cliche as it sounds it is to exercise. its the only way ive felt better about the medication and its actually helped with my joint pain as well.
Thanks so much for the replies. It really sucks being bloated by the prednisone but it sucks even more to not have people around you that understand how frustrating it can be. However, I'm not complaining because at least most people around me try to sympathize.
Anyway, I have been looking around and apparently the bloating is because of liquid retention so I have read that eating foods rich in potassium (without altering your regular diet, if you know what I mean) can help and also asparagus because they help you expel the liquids on your body.
I'm not sure about this methods because I read them on the internet and you can't always trust all the information you read. Nevertheless I am going to try for a week or so and see how it goes and if it helps I will let you know.
Thanks so much again for the advice and the understanding. =)
01-31-2011, 11:14 PM
just wondering if eating food rich is potassium helped with the bloating? i'm also sick of the prednisone side effects and would love a quick fix:)